MAUDE Adverse Event Report: FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES

FUJIFILM CORPORATION FUJIFILM DUODENOSCOPE MODEL ED-580XT; ENDOSCOPE AND ACCESSORIES
Model Number ED-580XT
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were several previously reported issues in 2019 and 2020 related to the dc-07d distal end cap falling off the ed-580xt during a procedure.Fujifilm believes this incident is similar to the previous cases and is currently investigating to confirm the root cause.In response to the incidents in 2019 and 2020, fujifilm revised the device labeling to provide clearer and more detailed directions for proper attachment of the disposable dc-07d distal end cap.The revised labeling was distributed with a safety notification to all existing customers in april 2020.This is the first known incident since the revised labeling and safety notification was distributed.This user facility was not a customer at the time of the notification.However, it was confirmed that this facility received training on the proper attachment of dc-07d as part of the installation of the device.
 
Event or Problem Description
On april 6, 2022, fujifilm healthcare americas corporation became aware of an event involving ed-580xt.During an endoscopic retrograde cholangiopancreatography (ercp), the distal cap came off of the subject scope and the cap remained inside the patient.The attending team noticed that the cap was missing after the scope had been removed from the patient.Another endoscopic procedure had to be performed in order to retrieve the cap.The cap was removed without harm or injury to the patient.There was no death or serious injury associated with the event.

Brand Name
FUJIFILM DUODENOSCOPE MODEL ED-580XT
Common Device Name
ENDOSCOPE AND ACCESSORIES
Manufacturer (Section D)
FUJIFILM CORPORATION
798 miyanodai kaisei-machi
ashigarakami-gun, kanagawa 258-8 538
JA  258-8538
MDR Report Key14218683
Report Number1000513161-2022-00008
Device Sequence Number12132461
Product Code FDT
UDI-Device Identifier14547410359289
UDI-Public(01)14547410359289
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberED-580XT
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/06/2022
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/27/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown